U.S. doctors online nowAsk doctors free
Nashville, TN
A 32-year-old male asked:

why do antihistamines make me have severe anger? the pills only contain the antihistamine...nothing else..they do not contain pseudoephedrine.

1 doctor answer1 doctor weighed in
Dr. Bahman Omrani
Pain Management 17 years experience
"Mad as a hatter": You may be sensitive to the anti-cholinergic side effects of anti-histamines.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 31-year-old member asked:

Am I able to take sudafed for a really bad head cold when I am 12 weeks pregnant?

4 doctor answers6 doctors weighed in
Dr. Andrew Silverman
Fertility Medicine 49 years experience
Yes: As long as you don't use the long acting or timed release sudafed it's safe in pregnancy.
A 41-year-old member asked:

How does Benadryl (diphenhydramine) help reduce allergy symptoms?

2 doctor answers5 doctors weighed in
Dr. Giana Nicoara
Allergy and Immunology 28 years experience
Reduces histamine: It decreases the amount of chemicals, such as histamine( hence it is an antihistamine), an allergic person's body produces in response to allergens, which could be anything from pollen and pet dander to substances which cause skin rashes.
Dr. Matthew Davis
Child Psychiatry 19 years experience
Benadryl does not directly decrease the amount of histamine, but rather blocks its action as an "inverse agonist" which means it acts at the same place as histamine but does the opposite effect. So if the allergic response was something like a game of tug-of-war, Benadryl will reduce whatever "pull" histamine has. It may be, in this process, that it secondarily reduces amounts of histamine by stopping any further production via the positive-feedback loop that allergies use. Living organisms overwhelmingly prefer negative-feedback loops to positive-feedback loops, because they tend to be unstable and extreme.
Jan 4, 2013
CA
A 33-year-old member asked:

Is it possible that the increased aggression of my child is the result of increased testosterone in the blood?

3 doctor answers5 doctors weighed in
Dr. Irwin Berkowitz
Specializes in Pediatrics
Unlikely: It is unlikely that the aggression in your child is due to increased testosterone unless he is taking a supplement containing testosterone. Excess testosterone would manifest itself in younger children with usually more rapid growth and skeletal maturity in addition to other signs of early mascularlization.
CA
A 25-year-old member asked:

Is there any type of medication other than Benadryl (diphenhydramine) (have heart disease) that can relieve sinus headaches from cold weather?

2 doctor answers4 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
Nasal spray: You could try some simple saline nasal spray or prescription steroid and/or antihistamine nasal sprays... Very little of which are absorbed.
A 54-year-old female asked:

Extreme fatigue especially after bowel move and eating. No strength very irritable and feel angry..Unable to think clearly. .Mis speak words or canno

1 doctor answer2 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Doctor can evaluate: Extreme fatigue by itself is not normal and needs an evaluation. A primary care doctor can look for causes such as anemia, cancer, infections, hormonal imbalances, etc... Significant anemia (not enough blood) or thyroid hormone problems are two of the many possible causes. One can write down a list of symptoms, with a brief description of each, to take to the doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 12, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.